MAUDE Adverse Event Report: ZIMMER GMBH CM LAG SCREW REAMER - SHORT; INSTRUMENT, TRAUMA

ZIMMER GMBH CM LAG SCREW REAMER - SHORT; INSTRUMENT, TRAUMA
Catalog Number 00-2490-003-64
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the reamers broke but nobody knows when.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign source canada.Attempts have been made to gather all product identification information and no further information has been provided.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
Follow up report.(b)(4).Updated: b4, b5, d2, d4, g1, g3, g6, h1, h2, h4, h6.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that one of the reamers broke, the event date is unknown.There was no patient impact.The surgeon looked on the xray and could not see any foreign pieces.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
Follow up report.(b)(4).Updated: b4,b5,d2,d9,g1,g3,g6,h1,h2,h3,h6.The lag screw reamer was returned for investigation.The rear end and the shaft of show signs of normal usage and are overall inconspicuous.The cutting edges of the instrument are damaged and the tip of the reamer is fractured off; the fragments were not returned.A review of the device manufacturing records confirmed no abnormalities or deviations.Surgical technique recommends to "assemble the lag screw trocar into the lag screw cannula and pass through the correct hole in the targeting guide for the chosen ccd angle" and suggest "hole indicators can be placed in static (st) and dynamic (dy) holes of the targeting guide and in holes for ccd angles that will not be used to avoid the occidental use of those holes during the surgery".Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Based on the analysis of the returned instrument, a fracture of the tip ca be confirmed.The fractured fragments of the lag screw reamer were not returned.The review of the surgical technique suggests that using the wrong ccd angle during assembly of the lag screw reamer on the targeting guide could potentially lead to an impingement of the tip of the lag screw on the nail, which might contribute to the fracture of the reamer.However, with the available information, it is impossible to reproduce the reported event, and a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CM LAG SCREW REAMER - SHORT
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22851114
Report Number0009613350-2025-00660
Device Sequence Number4362119
Product Code HSB
UDI-Device Identifier00889024276260
UDI-Public(01)00889024276260(11)220923(10)4504491713
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K231114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00-2490-003-64
Device Lot Number4504491713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/20/2025
10/03/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/09/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown